on Rebif and experincing migranes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Fleeman
New Member


Date Joined Sep 2008
Total Posts : 2
   Posted 9/17/2008 2:22 PM (GMT -7)   
Hi I am new to this group and I am going to introduce myself.  My name is Audra I am 26 and a wife of 6 years and a mother of 3 little boys ages 7,4,and 2 in November.  I was DX with MS in Feb. 2005.  I went to the Dr bc I had numbness in my left leg and left arm which didn't go away after the birth of my son in August of 2004.  I was first givin Copaxone as a treatment but after being on that for about a year and having 5 or 6 eposides they decided to change me to Rebif and I have been on that one ever since.  I haven't had any problems since about a month after the birth of my last son in November of 2006 which then I lost the vision in my left eye. I have had optic neuroitis in both eyes at one point in time which I have never fully regained all my vision.  I am thankful I am still able to drive although I have a real hard time with seeing at night.  Well I think I have pretty much filled everyone in up to know minus a few detail here and there, which are begining to fade as the years go by.  I do have a question though, I have been on Rebif for about 3 years and not until this past year have I been having these migranes 1 to 2 times a week after injections.  They ahve gotten so bad in the past few months I have had to have family members come over the following morning to watch my boys b/c I just could not get out of bed.  I was wondering if anyone who is taking Rebif or who had been on this Drug in the past has experinced anything like this.  I have been working with my new Neuro to take care of this problem.  But I would like the inside scoop.  Thanks for any advice. One MSer to another AUDRA

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 9/17/2008 4:17 PM (GMT -7)   
Hey Fleeman
 
Let me start by saying i'm so sorry for all the pain u'r experiencing. I have three girls about the same age diff's as u'r boys (14,11 and 9) and they are and have always been quite a handfull. I can't imagine dealing with ms and now migraines with three small boys. Kudos to u! I did some research on Rebif and it does seem that headaches are a possible side effect. Have u discussed this with u'r doc?? I don't have ms and can't answer u from experience of using one of the drug therapies, but i do have occular migraines and they are horrid. Has u'r doc mentioned Maxalt?? I've been using it for awhile and even tho i still get the migraines, i can usually take one or two of those pills and in about an hour i'm good! Sometimes of course they do not go away that easily, but overall it's been a miracle drug! The kind i use are the ones that melt on u'r tongue. There is another form, but my doc said this was the one which acted the quickest. Take care friend. Let us know how u'r doc proceeds with this and how u'r doing.
 
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3546
   Posted 9/17/2008 5:04 PM (GMT -7)   
Audra,
 
I am so sorry!!!  You certainly have your plate full.  Please don't suffer.  You need relief and you need it right away.  Please let your doctor know what is going on.  Tell him what you have told us; that you are unable to care for yourself or children when the pain is bad.  This is ridiculous and needs to be remedied right away!!!  Good luck and let us know how you are.
Gretchen       co-moderator MS board       diagnosed with MS July 2006


Willowmom
Regular Member


Date Joined May 2008
Total Posts : 88
   Posted 9/17/2008 8:23 PM (GMT -7)   
I also started getting migraines much more frequently a couple of years into treatment on Betaseron. Didn't have a lot of luck with a couple migraine meds. There are more, I'm just stubborn to try them. I'm on Avonex now and have been tracking and I seem to get nausea and migraines actually on day 4,5 and/or 6 after my shot. Clonazepam, tylenol, hiding out in a dark room are helping a little. But it's affecting my work and certainly time with my boys. Unfortunately my fatigue and nerve pain are trumping right now. I think I'm slogging through in survival mode most days. Not best I know. Seeing my neuro on Oct 6th. Post back if you find something that helps!

Fleeman
New Member


Date Joined Sep 2008
Total Posts : 2
   Posted 9/18/2008 6:01 AM (GMT -7)   
Thanks everyone. -Yes I have been talking with my Neuro and go back to xee her on Oct 24th. She is right now treating me with 10mg of predizone 30 b4 my shot which is 3 days a week. She also gave me hydrocodone if the migranes contuined. The hydro is working great although I know I can't stay on that for ever. The predizone is not doing a thing really. Well we have even talked about possibly switching my drug therapy. She gave me the hydro and predizone till I go see he next. Hopefully we can figure out some long term soulution. But for know I guess I will have to deal. Thanks again and I will post what I found out with the neuro on Oct 24th. One MSer to another.

huskyluv
New Member


Date Joined Sep 2010
Total Posts : 1
   Posted 9/22/2010 6:01 PM (GMT -7)   
I know this is an old post, but I am going through the same thing...on Rebif and getting migraines. Did you ever figure out what was causing them? Did you find anything that helped?

Tacitblue
New Member


Date Joined Jan 2011
Total Posts : 1
   Posted 1/20/2011 10:17 PM (GMT -7)   
I was diagnosed with MS back in sept 2010 and was started on 3 day treatment of solumedrol for vertigo then put on rebif. Soon after the solumedrol, which got rid of my vertigo, the migraines started - 3 to 4 a day. I've been put on topamax 50mg/day and can take immetrek 50mg (max twice a day) during each migraine attack. The topamax is to prevent migraines in the long term, while the immetrek is for acute attacks. Still no reason on why I'm getting migraines, but the drugs seem to control them for now. Hope this helps.

lz1015
New Member


Date Joined Jan 2013
Total Posts : 2
   Posted 1/26/2013 8:52 AM (GMT -7)   
I see this is an old post. I am on rebif and suffer from migranes. I have been on rebif almost 5 years and only recently have they been getting worse. They seem to be happening weekly. My doctor said it can be a side effect. I suffered a year straight. No over the counter helped. He just put me on Fiorcet and it seems to be helping. I have only tried it twice. Last nights migrane was so bad, it woke me up out of my sleep. I took the Fiocet in the Am and got little relief. Hope this helps
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 18, 2017 10:07 PM (GMT -7)
There are a total of 2,895,266 posts in 317,778 threads.
View Active Threads


Who's Online
This forum has 157381 registered members. Please welcome our newest member, EDinNJ.
327 Guest(s), 7 Registered Member(s) are currently online.  Details
Charlie55, Girlie, fidsandfrats, quincy, WifeofPie, EDinNJ, BOB 46


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.